MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CD2215-36Q CURRENT ACCEL DR ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CD2215-36Q CURRENT ACCEL DR ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD2215-36Q
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 07/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the asymptomatic patient presented in clinic after receiving high voltage therapy.Upon review, the implantable cardioverter defibrillator exhibited backup vvi operation.It is unknown if the therapy was appropriate.No sources of electromagnetic interference were noted.A device download was unable to be performed due to an unexplained power on reset.On (b)(6) 2018 the device was explanted and replaced.The patient was stable throughout.
 
Additional Manufacturer Narrative
The reported field event of backup vvi (bvvi) was confirmed in the laboratory and was due to a power-on reset (por) that occurred which the device was in the process of delivering high voltage therapy.The device was tested on the bench.The cause of the por could not be determined.

Brand Name
CD2215-36Q CURRENT ACCEL DR ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key7726778
Report Number2017865-2018-11023
Device Sequence Number11012003
Product Code NVZ
UDI-Device Identifier05414734503075
UDI-Public05414734503075
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2011
Device Model NumberCD2215-36Q
Device Lot Number3253266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR